zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Critical exponents for the blowup of solutions with sign changes in a semilinear parabolic equation. II. (English) Zbl 0924.35055
Authors’ abstract: The blow-up of solutions of the Cauchy problem, $$\cases u_t= u_{xx}+ | u|^{p-1} u\quad &\text{in }\bbfR \times (0,\infty),\\ u(x,0)=u_0(x) \quad & \text{in }\bbfR, \endcases$$ is studied. Let $\Lambda_k$ be the set of functions on $\bbfR$ which change sign $k$ times. It is shown that for $$p_k=1+ {2\over k+1}, \quad k=0,1,2, \dots,$$ any solution with $u_0\in \Lambda_k$ blows up in finite time if $1<p\le p_k$, whereas a global solution with $u_0\in\Lambda_k$ exists if $p>p_k$. It is also shown that if $u_0$ decays more slowly than $| x|^{-2/(p-1)}$ as $| x | \to\infty$, then the solution blows up in finite time regardless of the number of sign changes. Part I, see Math. Ann. 307, No. 4, 663-675 (1997; Zbl 0872.35046).

MSC:
35K15Second order parabolic equations, initial value problems
35B40Asymptotic behavior of solutions of PDE
35K57Reaction-diffusion equations
WorldCat.org
Full Text: DOI
References:
[1] Angenent, S.: The zeroset of a solution of a parabolic equation. J. reine angew. Math. 390, 79-96 (1988) · Zbl 0644.35050
[2] Chen, X. -Y.; Matano, H.: Convergence, asymptotic periodicity, and finite-point blow-up in one-dimensional semilinear heat equations. J. differential equations 78, 160-190 (1989) · Zbl 0692.35013
[3] Escobedo, M.; Kavian, O.: Variational problems related to self-similar solutions of the heat equation. Nonlinear anal. 11, 1103-1133 (1987) · Zbl 0639.35038
[4] Fujita, H.: On the blowing up of solutions of the Cauchy problem $forut={\Delta}uu1+{\alpha}$. J. fac. Sci. univ. Tokyo sect. IA math. 16, 109-124 (1966) · Zbl 0163.34002
[5] Y. Giga
[6] Giga, Y.; Kohn, R.: Asymptotically self-similar blow-up of semilinear heat equations. Comm. pure appl. Math. 38, 297-319 (1985) · Zbl 0585.35051
[7] Giga, Y.; Kohn, R.: Characterizing blowup using similarity variables. Indiana univ. Math. J. 36, 1-40 (1987) · Zbl 0601.35052
[8] Giga, Y.; Kohn, R.: Nondegeneracy of blowup for semilinear heat equations. Comm. pure appl. Math. 17, 845-884 (1989) · Zbl 0703.35020
[9] Herrero, M. A.; Velásquez, J. J. L.: Blow-up profiles in one-dimensional semilinear parabolic problems. Comm. partial differential equations 17, 205-219 (1992) · Zbl 0772.35027
[10] M. Hirose, E. Yanagida
[11] Kavian, O.: Remarks on the large time behavior of a nonlinear diffusion equation. Ann. inst. H. Poincaré anal. Non linéaire 4, 423-452 (1987) · Zbl 0653.35036
[12] Levine, H. A.: Some nonexistence and instability theorems for solutions of formally parabolic equations of the formput=-auu. Arch. rational mech. Anal. 51, 371-386 (1973) · Zbl 0278.35052
[13] Levine, H. A.: The role of critical exponents in blowup theorems. SIAM rev. 32, 262-288 (1990) · Zbl 0706.35008
[14] Matano, H.: Nonincrease of the lap-number of a solution for a one dimensional semilinear parabolic equation. J. fac. Sci. univ. Tokyo sect. IA math. 29, 401-441 (1982) · Zbl 0496.35011
[15] Merle, F.: Solution of a nonlinear heat equation with arbitrarily given blow-up points. Comm. pure apl. Math. 45, 263-300 (1992) · Zbl 0785.35012
[16] N. Mizoguchi, H. Ninomiya, E. Yanagida, Critical exponent for the bipolar blowup in a semilinear parabolic equation, J. Math. Anal. Appl. · Zbl 0914.35064
[17] Mizoguchi, N.; Yanagida, E.: Critical exponents for the blow-up of solutions with sign changes in a semilinear parabolic equation. Math. ann. 307, 663-675 (1997) · Zbl 0872.35046
[18] Mizoguchi, N.; Yanagida, E.: Blow-up of solutions with sign changes for a semilinear diffusion equation. J. math. Anal. appl. 204, 283-290 (1996) · Zbl 0869.35055